Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 44, NWS Quad Cities, IA

May 11, 2014Van Buren County, Iowa; Scotland County, Missouri

NWS Quad Cities, IA issued this severe thunderstorm warning at May 11, 2014, 5:39 PM CDT for Van Buren County, Iowa; Scotland County, Missouri. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2014, 5:39 PM CDT (22:39 UTC)
Expired
May 11, 2014, 6:45 PM CDT
In force
66 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Van Buren County, IA, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 162 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 5:59 PM CDTHAIL 1.25W Cantril, IAHALF DOLLAR SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 11:53 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2014-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 52 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2014-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
52 J/kg
Mixed-layer CIN
-261 J/kg
Mixed-layer LCL
1382 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

949 
WUUS53 KDVN 112239
SVRDVN
IAC177-MOC199-112345-
/O.NEW.KDVN.SV.W.0044.140511T2239Z-140511T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
539 PM CDT SUN MAY 11 2014

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  VAN BUREN COUNTY IN SOUTHEAST IOWA...
  NORTHEASTERN SCOTLAND COUNTY IN NORTHEAST MISSOURI...

* UNTIL 645 PM CDT

* AT 535 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
  CANTRIL...AND MOVING NORTHEAST AT 25 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CANTRIL AROUND 550 PM CDT.
  KEOSAUQUA AROUND 610 PM CDT.
  BENTONSPORT/VERNON AROUND 615 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE MOUNT STERLING...LAKE SUGEMA
CAMPGROUND...LACEY KEOSAUQUA STATE PARK...KEOSAUQUA AIRPORT...AUSTIN
COUNTY PARK...KILBOURN...MOUNT ZION AND UTICA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.

&&

LAT...LON 4061 9223 4061 9219 4088 9219 4085 9172
      4081 9172 4061 9189 4060 9194 4054 9194
      4046 9201 4054 9224
TIME...MOT...LOC 2239Z 220DEG 20KT 4058 9208

HAIL...1.50IN
WIND...60MPH

$$

MCCLURE
4 follow-up statements
174 
WWUS53 KDVN 112258
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
558 PM CDT SUN MAY 11 2014

MOC199-112309-
/O.CAN.KDVN.SV.W.0044.000000T0000Z-140511T2345Z/
SCOTLAND MO-
558 PM CDT SUN MAY 11 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SCOTLAND COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4088 9218 4085 9172 4081 9172 4061 9189
      4061 9190 4060 9210 4061 9219
TIME...MOT...LOC 2259Z 220DEG 20KT 4067 9199

$$

IAC177-112345-
/O.CON.KDVN.SV.W.0044.000000T0000Z-140511T2345Z/
VAN BUREN IA-
558 PM CDT SUN MAY 11 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR VAN BUREN
COUNTY UNTIL 645 PM CDT...

AT 557 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CANTRIL...AND
MOVING NORTHEAST AT 25 MPH.

HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  KEOSAUQUA AROUND 610 PM CDT.
  BENTONSPORT/VERNON AROUND 620 PM CDT.
  STOCKPORT AROUND 640 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE LACEY KEOSAUQUA STATE PARK...
KEOSAUQUA AIRPORT...AUSTIN COUNTY PARK...KILBOURN...MOUNT ZION AND
UTICA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.

&&

LAT...LON 4088 9218 4085 9172 4081 9172 4061 9189
      4061 9190 4060 9210 4061 9219
TIME...MOT...LOC 2259Z 220DEG 20KT 4067 9199

HAIL...1.25IN
WIND...60MPH

$$

MCCLURE
087 
WWUS53 KDVN 112318
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
618 PM CDT SUN MAY 11 2014

IAC177-112345-
/O.CON.KDVN.SV.W.0044.000000T0000Z-140511T2345Z/
VAN BUREN IA-
618 PM CDT SUN MAY 11 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR VAN BUREN
COUNTY UNTIL 645 PM CDT...

AT 614 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
KEOSAUQUA...AND MOVING NORTHEAST AT 25 MPH.

HAZARD...TENNIS BALL SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  KEOSAUQUA AROUND 625 PM CDT.
  BENTONSPORT/VERNON AROUND 630 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE KEOSAUQUA AIRPORT AND UTICA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.

&&

LAT...LON 4088 9218 4085 9172 4081 9172 4061 9189
      4061 9190 4060 9210 4061 9219
TIME...MOT...LOC 2318Z 220DEG 20KT 4065 9191

HAIL...2.50IN
WIND...70MPH

$$

MCCLURE
882 
WWUS53 KDVN 112322
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
622 PM CDT SUN MAY 11 2014

IAC177-112345-
/O.CON.KDVN.SV.W.0044.000000T0000Z-140511T2345Z/
VAN BUREN IA-
622 PM CDT SUN MAY 11 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR VAN BUREN
COUNTY UNTIL 645 PM CDT...

AT 618 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOUNT 
STERLING...AND MOVING NORTHEAST AT 10 MPH.

HAZARD...TENNIS BALL SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  KEOSAUQUA AROUND 630 PM CDT.
  BENTONSPORT/VERNON AROUND 645 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE KEOSAUQUA AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.

&&

LAT...LON 4061 9190 4061 9213 4086 9193 4085 9172
      4081 9172 4061 9189
TIME...MOT...LOC 2322Z 229DEG 10KT 4066 9190

HAIL...2.50IN
WIND...70MPH

$$

MCCLURE
147 
WWUS53 KDVN 112346
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
646 PM CDT SUN MAY 11 2014

IAC177-112357-
/O.EXP.KDVN.SV.W.0044.000000T0000Z-140511T2345Z/
VAN BUREN IA-
646 PM CDT SUN MAY 11 2014

...THE SEVERE THUNDERSTORM WARNING FOR VAN BUREN COUNTY HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 4061 9190 4061 9213 4086 9193 4085 9172
      4081 9172 4061 9189
TIME...MOT...LOC 2322Z 229DEG 10KT 4066 9190

$$

MCCLURE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:57 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, May 11, 3:57 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
357 PM CDT SUN MAY 11 2014

.SYNOPSIS...
ISSUED AT 356 PM CDT SUN MAY 11 2014

12Z UA ANALYSIS HAS 850MB LOWS IN NORTHWEST MINNESOTA WITH A STRONG
850MB LOW IN WESTERN KANSAS. AN 850MB WARM FRONT RAN FROM THE KANSAS
LOW INTO SOUTHERN IOWA. A STRONG LLJ RAN FROM THE GULF COAST INTO
THE CENTRAL PLAINS. SATELLITE/RADAR TRENDS THROUGH MID AFTERNOON HAS
CONVECTION ACROSS EASTERN IOWA AND NORTHERN ILLINOIS WITH NEW
CONVECTION DEVELOPING IN THE PLAINS.

18Z SFC ANALYSIS HAS A WEAK LOW IN WESTERN WISCONSIN WITH A
DEVELOPING WARM FRONT SOUTHEAST INTO CENTRAL LAKE MICHIGAN. AN
IMPLIED LOW WAS IN SOUTHERN IOWA APPROACHING KOTM WITH ANOTHER LOW
IN WESTERN KANSAS. A FRONTAL BOUNDARY RAN FROM THE KANSAS LOW INTO
THE IOWA LOW NEAR KOTM WITH A WARM FRONT FROM NEAR KOTM NORTHEAST TO
THE WISCONSIN/ILLINOIS BORDER. DEW POINTS SOUTH OF THE FRONT WERE IN
THE 60S WITH 40S AND 50S IN THE NORTHERN PLAINS INTO THE GREAT LAKES
NORTH OF THE FRONT.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 356 PM CDT SUN MAY 11 2014

BOUNDARIES FROM THE NOCTURNAL THUNDERSTORM COMPLEX INITIATED A NEW
STORM COMPLEX ALONG THE WARM FRONT IN SOUTHERN IOWA THIS MORNING.
THIS NEW STORM COMPLEX MOVED EAST NORTHEAST AND IS SLOWLY DECAYING
ACROSS THE AREA.

HOWEVER...BOUNDARIES FROM THIS STORM ALONG WITH DIURNAL HEATING HAS
INITIATED NEW DISCRETE STRONG TO SEVERE STORMS THAT WILL CONTINUE
THROUGH LATE AFTERNOON.

BASED ON SATELLITE...RADAR...AND RAP TRENDS...THERE MAY BE A BREAK
IN STORM ACTIVITY THIS EVENING AS THE NEW SEVERE STORMS CONTINUE TO
DEVELOP AND MOVE NORTHEAST WELL WEST OF THE AREA.

AFTER MIDNIGHT THE STORMS OUT WEST WILL EVOLVE UPSCALE INTO ANOTHER
NOCTURNAL THUNDERSTORM COMPLEX THAT WILL SLOWLY MOVE INTO THE
NORTHWEST THIRD OF THE AREA. ISOLATED TO SCATTERED STORMS ARE VERY
POSSIBLE AHEAD OF THIS STORM COMPLEX AS MOISTURE CONTINUES TO FEED
INTO THE AREA.

ON MONDAY THE BETTER RAIN CHANCES WILL BE OVER THE NORTHWEST HALF OF
THE AREA DURING THE MORNING. DURING THE AFTERNOON...NEW CONVECTION
IS EXPECTED TO DEVELOP AS ANOTHER DISTURBANCE ALOFT MOVES THROUGH
THE AREA. BASED ON THE POSITION OF THE MAIN FEATURES AND OVERALL
EXPECTED FORCING...SEVERE STORMS ARE POSSIBLE.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 356 PM CDT SUN MAY 11 2014

MONDAY NIGHT THE MAIN COLD FRONT BEGINS MOVING THROUGH THE AREA.
CONVECTION IS EXPECTED TO BE WIDESPREAD AND MAY EVOLVE INTO A BAND
OF STRONG STORMS DURING THE EVENING HOURS. IF A BAND DOES FORM IT
WILL SLOWLY MOVE EAST OVERNIGHT.

ON TUESDAY...RAIN WILL END FROM WEST TO EAST DURING THE DAY WITH
MOST OF THE AREA BEING DRY BY MID DAY. TEMPERATURES WILL BE WELL
BELOW NORMAL.

HIGH PRESSURE MOVING THROUGH THE MIDWEST TUESDAY NIGHT WILL RESULT
IN DRY CONDITIONS WITH SEASONABLY COOL TEMPERATURES.

ON WEDNESDAY THE NEXT STORM SYSTEM MOVES NORTHEAST FROM THE SOUTHERN
PLAINS INTO THE OHIO VALLEY. THE TRENDS WITH THE MODELS HAVE BEEN TO
SLOWLY PULL THE STORM SYSTEM TO THE NORTH AND WEST.

WEDNESDAY NIGHT ON...
THERE CONTINUES TO BE DIFFERENCES BETWEEN THE GLOBAL MODELS AS TO
WHAT WILL OCCUR...BUT...ALL AGREE THAT TEMPERATURES WILL AVERAGE
BELOW NORMAL WEDNESDAY NIGHT THROUGH SUNDAY.

WEDNESDAY NIGHT/THURSDAY THE MODEL CONSENSUS HAS SLIGHT CHANCE TO
CHANCE POPS AS THE NEXT SYSTEM MOVES UP THROUGH THE OHIO VALLEY. THE
TREND IN THE MODELS HAS BEEN TO SLOWLY BRING THE STORM FURTHER TO
THE NORTH AND WEST.

THE MODEL CONSENSUS HAS MAINLY DRY CONDITIONS THURSDAY NIGHT AS THE
STORM SYSTEM EXITS THE AREA.

FRIDAY THROUGH SATURDAY THE MODEL CONSENSUS HAS MAINLY SLIGHT CHANCE
POPS FRIDAY AND SATURDAY WITH MAINLY DRY CONDITIONS FRIDAY NIGHT.
DISTURBANCES WILL CONTINUE TO ROTATE AROUND THE UPPER LOW OVER THE
GREAT LAKES PRODUCING MAINLY DIURNAL SHOWERS. IF ENOUGH CLEARING CAN
TAKE PLACE FRIDAY NIGHT AND WINDS REMAIN LIGHT...THERE MAY BE A
POTENTIAL FOR FROST.

DRY CONDITIONS SHOULD BE SEEN SATURDAY NIGHT AS HIGH PRESSURE MOVES
THROUGH THE AREA.

ON SUNDAY...THE MODEL CONSENSUS HAS SLIGHT CHANCE TO CHANCE POPS FOR
ROUGHLY THE WESTERN HALF OF THE AREA AS THE NEXT STORM SYSTEM MOVES
EAST FROM THE PLAINS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1210 PM CDT SUN MAY 11 2014

SHOWERS AND STORMS WILL PASS ACROSS THE TERMINALS THIS AFTERNOON
WITH PERIODS OF MVFR TO LOCAL IFR IN THE PRECIPITATION. THERE IS
A RISK OF SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS MAINLY
SOUTH OF HWY 30. LOOKS LIKE A BREAK OR LULL IS EXPECTED FOR A TIME
THIS EVENING AS FOCUS FOR PRECIPITATION SHIFTS BACK WEST. SHOWERS AND
STORMS WILL LIKELY THEN MOVE BACK INTO PORTIONS OF THE AREA BY
LATE EVENING AND OVERNIGHT...MAINLY WEST OF THE MISSISSIPPI RIVER
DECAYING TO SHOWERS BY MID AM MONDAY. WINDS WILL BE GENERALLY
SOUTHERLY AROUND 10 KTS WITH OCCASIONAL GUSTS 20-25 KTS MAINLY
EAST CENTRAL AND SOUTHEAST IA.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...08
SHORT TERM...08
LONG TERM...08
AVIATION...05
Hazardous weather outlook, May 11, 3:48 AM CDT, 13 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
348 AM CDT SUN MAY 11 2014

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-120900-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
348 AM CDT SUN MAY 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING AS A WARM FRONT LIFTS NORTH INTO NORTHEAST IOWA. SOME OF
THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS
THE MAIN THREATS. A FEW TORNADOES ARE ALSO POSSIBLE DUE TO THE CLOSE
PROXIMITY OF THE WARM FRONT. THE STORM PREDICTION CENTER IS
FORECASTING A MODERATE RISK OF SEVERE STORMS FOR MOST OF CENTRAL
IOWA THROUGH THE I-380 CORRIDOR IN EASTERN IOWA. A MULTIMEDIA
WEATHER BRIEFING IS AVAILABLE ON THE NWS QUAD CITIES HOMEPAGE THAT
CAN BE REFERENCED FOR THIS SEVERE STORM RISK. ANOTHER ROUND OF
SEVERE STORMS IS EXPECTED DURING THE OVERNIGHT HOURS AHEAD OF A COLD
FRONT PUSHING EAST ACROSS IOWA.

AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE EXPECTED OVER THE ENTIRE AREA MONDAY AND MONDAY
NIGHT AHEAD OF THE SLOW MOVING COLD FRONT.  SEVERE THUNDERSTORMS ARE
POSSIBLE ESPECIALLY MONDAY AFTERNOON AND EVENING.  THE MAIN SEVERE
WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.  RAINFALL
AMOUNTS BY TUESDAY MORNING COULD EXCEED AN INCH ALONG AND EAST OF
THE MISSISSIPPI RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

GROSS/DLF

In the hours before

Local storm report, May 11, 4:59 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
459 PM CDT SUN MAY 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     HAIL             3 W WEVER               40.72N 91.29W
05/11/2014  M1.50 INCH       LEE                IA   EMERGENCY MNGR

&&

HAASE
Local storm report, May 11, 5:00 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
500 PM CDT SUN MAY 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0359 PM     HAIL             2 S FAIRFIELD           40.98N 91.96W
05/11/2014  M1.00 INCH       JEFFERSON          IA   TRAINED SPOTTER

            NICKEL TO QUARTER SIZED HAIL FELL FOR 23 MINUTES FROM 359
            PM UNTIL 422 PM. NEAR HIGHWAY 34 AND HIGHWAY 1.

&&
Local storm report, May 11, 5:03 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
503 PM CDT SUN MAY 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     HAIL             3 W WEVER               40.72N 91.29W
05/11/2014  M0.50 INCH       LEE                IA   EMERGENCY MNGR

&&

HAASE
Local storm report, May 11, 5:05 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
505 PM CDT SUN MAY 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             1 S COLONA              41.47N 90.35W
05/11/2014  E1.00 INCH       HENRY              IL   TRAINED SPOTTER

&&
Local storm report, May 11, 5:10 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
510 PM CDT SUN MAY 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             3 ENE CHARLIE HEATH MEM 40.60N 91.84W
05/11/2014  M0.25 INCH       CLARK              MO   TRAINED SPOTTER

&&
Local storm report, May 11, 5:32 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
532 PM CDT SUN MAY 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     HAIL             1 N MEDIAPOLIS          41.02N 91.16W
05/11/2014  M1.75 INCH       DES MOINES         IA   TRAINED SPOTTER

&&

HAASE

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 2:24 PM CDTSevere Thunderstorm WarningDVNJefferson, Keokuk, Washington51 min
May 11, 2:55 PM CDTTornado WarningDVNJefferson, Keokuk35 min
May 11, 3:11 PM CDTSevere Thunderstorm WarningDVNLee, Van Buren64 min
May 11, 3:25 PM CDTSevere Thunderstorm WarningDVNHenry, Jefferson, Keokuk, Washington50 min
May 11, 3:32 PM CDTTornado WarningDVNHenry, Jefferson, Washington28 min
May 11, 3:36 PM CDTSevere Thunderstorm WarningDVNJefferson, Van Buren39 min
May 11, 4:13 PM CDTSevere Thunderstorm WarningDVNHenry, Louisa, Washington62 min
May 11, 4:14 PM CDTSevere Thunderstorm WarningDVNDes Moines, Henry, Lee61 min
May 11, 4:18 PM CDTSevere Thunderstorm WarningDVNHenry, Jefferson, Van Buren42 min
May 11, 4:26 PM CDTTornado Warning Tornado observedDVNLee34 min
May 11, 4:46 PM CDTSevere Thunderstorm WarningDVNDes Moines, Henry, Louisa59 min
May 11, 5:32 PM CDTSevere Thunderstorm WarningDVNDes Moines, Louisa58 min
May 11, 11:07 AM CDTRiver Flood WarningDVNClark15 days

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.